MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation confirmed the damage to the distal section of the turnpike and the separation of the tip.The guidewire was also returned and showed signs of damage consistent with torquing through a calcified lesion.The separated tip of the turnpike lp was on the guidewire.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
Lad was wired antegrade on the support of a micro-catheter, physician ballooned and stented the vessel from mid to proximal, in order to performed post dilation.Physician needed to reinsert the micro-catheter to exchange the wire.The tip of the turnpike got dislodged, and stuck in the mid lad and substantial efforts were needed to remove it.Guideliner, additional wire, repeat ballooning.Final post dilation performed at the end with a short larger balloon.The distal graft anastomotic segment was left untouched.Good flow post procedure.Well tolerated overall.Left femoral access closed.Dilation of the lad.Lad had atherosclerosis, coronary artery calcification.No patient complications or injury reported.Current condition of patient is reported as "fine".

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7468974
Report Number2134812-2018-00032
Device Sequence Number1051392
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/14/2019
Device Model Number5639
Device Lot Number616038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR